MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC, CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC, CLIP
Catalog Number EL414
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual analysis of the returned sample, it was determined that the el414 was returned nonfunctional as the jaws were found to be in a yielded condition; therefore, the clips could not be loaded into the jaws.No functional testing could be performed due to the condition of the device.The event reported was confirmed and it is related to improper use of the device.Possible causes for this condition may be due to the device being closed over an existing hard object or clip, placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position, or excessive application of torque to the jaws when positioning the device on a vessel.Please reference the instructions for use for more information.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Event or Problem Description
It was reported that during an unknown procedure, when staff attempted to use the device, they heard a popping sound and were unable to load a clip.The jaws appeared to be further apart than they should be.Another like device was used to complete the procedure.There were no adverse consequences for the patient.

Common Device Name
APPLIER, HEMOSTATIC, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12022260
Report Number3005075853-2021-03410
Device Sequence Number1376544
Product Code HBT
UDI-Device Identifier10705036003861
UDI-Public10705036003861
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/17/2021
Patient Sequence Number1